MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS NA+ SLIDES; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS NA+ SLIDES; IN-VITRO DIAGNOSTICS
Catalog Number 8379034
Medical Device Problem Codes High Test Results (2457); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a non-reproducible, higher than expected sodium (na+) result was obtained from a single patient sample processed using vitros chemistry products na+ slides lot 4202-1174-7266 on a vitros xt 7600 integrated system.Patient result of 140.9 mmol/l vs an expected result of 124.0 mmol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The non-reproducible, higher than expected patient result was not reported outside of the laboratory.There has been no reported allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation determined that a non-reproducible, higher than expected sodium (na+) result was obtained from a single patient sample processed using vitros chemistry products na+ slides lot 4202-1174-7266 on a vitros xt 7600 integrated system.The investigation could not determine a definitive assignable cause of the event.Based on historical quality control results, a vitros na+ lot 4202-1174-7266 performance issue is not a likely contributor of the event.However, an individual slide related issue could not be entirely ruled out.Continual tracking and trending of complaints has not identified any signals that would point to a potential systemic issue with vitros na+ lot 4202-1174-7266.Pre-analytical sample mix-up was not a likely contributor to the event, as a review of the sample viscosities showed similar results between the initial and repeat samples, indicating that the same sample was processed.Pre-analytical sample processing could not be ruled out as a contributing factor as the customer was not following the sample collection device manufacturer's recommended centrifugation protocol.Improper pre-analytical sample handling could have contributed to this event.It is possible that cellular debris, due to poor sample preparation, was present in the affected sample, although this could not be confirmed.An instrument issue is an unlikely contributor to the event as vitros na+ diagnostic precision testing around the time the higher than expected result was obtained indicated acceptable performance of the vitros xt 7600 integrated system.

Brand Name
VITROS CHEMISTRY PRODUCTS NA+ SLIDES
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
513 technology boulevard
rochester NY 14626
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key23594595
Report Number1319809-2025-00093
Device Sequence Number9641494
Product Code JGS
UDI-Device Identifier10758750004812
UDI-Public(01)10758750004812(17)270201(11)250823(10)420211747266
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8379034
Device Lot Number4202-1174-7266
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2025
Initial Report FDA Received Date11/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown